days before she said pain was gone and we stopped it. I requested 100mg prescription so she could lower dosage if she needed it again. since she has been taking it, she has slept round the clock and also experienced hand tremors or jerking motion (kept dropping drinks). Pain went away quickly with the medicine and she had about 2days with no medication. Yesterday and today she had some pain so i gave her 3 100-mg for the 2 days. she is extremely lethargic, refuses to get out of bed other than for meals. she's confused about time of day and in general. My mother-in-law has all her faculties, very bright and very with-it. However, she does have a history of reacting strongly to drugs, so i wish I had been more vigilant to begin with. my question - should we take her to hospital for testing - will iv help to flush out medicine? She was diagnosed with shingles last thursday and it's been 1 week. Is there some way we can speed the removal of this drug from her system? Is there something else we might use for pain? It's hard to tell but i think that the pain is not as severe as it was when she first was diagnosed. She had been unable to sleep at that time but now that's all she does. I don't think she'd be sleeping if the pain were intolerable so i'm thinking I should not give her any more of this drug and rely on Tylenol or something of that nature.
21 Aug 2009
I to am on gabapenton(600x4 a day) and I do know nueronrin does have a sedating effect in higher does,but mine has never been that severe. With her age I would take her to the doctor to find out what is going on& for the pain she could try something fairly weak luke Darvocet( unless she has any liver problems) if you've been watching the news they've been talking about really trying to limit or eliminate Tylonol because of the damage it can & does cause liver problems,and darvocet does have tylonol in it & in the U.S you can't get hydrocodone straight like in Canada,but you can get Vicoprofin( hydrocorone&Ibuprofin) if the pain is bad enough & the dependency risk is low IF only taken once mabey twice or only when regular Ibuprofin or another over the counter medication doesn't work. But take her to the doctor first cuz I've never had side effects anything close to what she is. Hope this helps.
22 Aug 2009
I also take Gabapentin 300. My doctor said I could take up to six a day, but I limit
myself to two at bedtime. I take it for restless legs, but I have a lot of Sciatica problems
so the doctor said I could take up to six a day. I took one one morning after taking the
two at bedtime, and I felt like I was drunk. Went out to go somewhere and backed into
my gate because I forgot to open it. I didn't like that feeling so I didn't ever try to take more. I am sixty nine years old and I think as we age our systems don't handle these
strong medicines like the younger person can. I have told my children to keep track
of the medicines I take and watch for any changes in my behavior or emotional state.
Your mother could do some serious harm being in the state she is. She could easily
fall and break her hips or other parts of her body. I'll keep you and your mother in my prayers.
7 Nov 2010
Gabapentin is a pretty nontoxic drug in most people. Some people have taken has much as 50g/day (yes, that's grams/day) and not have had too many side effects except the jerking you mention at high doses (few grams at a time). It's excreted rather unchanged by the kidneys, so good kidney function is really important for it to work without producing too many side effects. If you have trouble with gabapentin, especially the jerking which suggests a high dosage for you, it may be that your kidneys are on the wane.
11 Sep 2012
I am a 21 yr old. And have tried Gabapentin for wrestless leg. You have to be very careful with this kind of meds. I took four 800mgs. During one day. One if my side effects was the jerking. Also the hand tremors. I thought i was okay. But as the day went by it worstened. Then suddenly i had a seizure. I know it is also a seizure medication. But it didnt help. So i reccommend you take your mother to the hospital when that happens. And stop giving her 3 during the day. Try 2. Or you can also ask her doctor about the medication Lyrica. Its the same as gabapentin. It might work better for her. Just be careful.
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... gone away but the throbbing, pin sticking pain is there. I know she took Lyrica for a while. It made her speech slurred and her balance uneasy. ...
4 answers • 1 Jul 2011
I am 80 male.For shingles pain I am taking 300mg twice a day.No effect but with 50mg aspirin taken at 3hrs interval three times a day has a very good ...
2 answers • 14 Feb 2012
I have had reoccurring shingles for a little over 20 years now. I have been blind, deaf and lost the ability to walk on several occasions, never mind ...
2 answers • 25 May 2012
My 83 yr old mother had shingles in December, 2011. Ever since she has had dailybouts of nervousness. It happens sometimes 6 times a day. The only ...
1 answer • 5 Sep 2012
Persisting Pain, Shingles - IS THERE A STRONGER MEDICATION THAN GABAPENTIN FOR SHINGLES? GABAPENTIN?
... Does not last long enough! At night 2 hours and that's it!!Kcm DOES NOT STOP THE CONSTANT INTENSE PAIN IN MY BACK AND RIGHT SIDE. THE ...
2 answers • 25 Mar 2015